DVT deep vein thrombosis forum

       Home    1

number of replies (10) - Page 1 of 1
Getting another clot while on warfarin
Started by Sue
Posted: January 18, 2010 at 12:08
I've been told that it's possible to get another clot whilst taking warfarin.
Has anyone experienced this and if so, what is the treatment ?
15060
Re: Getting another clot while on warfarin
Reply #1 by Claire
Posted: January 18, 2010 at 19:20
Hi there
I was diagnosed with a clot in my right leg last august following 2 long haul
flights. I was started on lovenox & coumadin & the swelling & pain went away
eventually, then i noticed some pain in my left thigh so I returned to ER 6 weeks
after 1st clot to be told I had a clot in my left groin but since they had only
scanned my right leg they were unsure if it was a new one.
At the time my inr was 2.4 so I was therapeutic. Not sure if I have to stay on
coumadin long term yet . I have another ultrasound on Wednesday .
Good luck
15064
Re: Getting another clot while on warfarin
Reply #2 by Candice
Posted: January 19, 2010 at 04:15
Hi Sue I just came online to check this great site for my hubby , he left 2 days ago for job medical and to hopefully start job latter in week after being laid off late November . He has been on warfarfin since same time last year after his 1st blood clot . He is now in hospital waiting for scan results , for 2nd clot opposite leg to 1st clot .
Hubby was shattered after dream job lay off , stared at ceiling in sitting position for near 2 weeks , then on PC job search most of day and nite , was stressed re house and debts etc , xmas , kids etc . Hubby woke with groin pain thought pulled muscle , took him to docs said no u will be ok . INR 1.3 so very low . So yes it seems u can get another one . Keep fit , walk and be active . Try not to stress . When my hubby is cool headed and non stressed his INR is way better . All the best to u .
15065
Re: Getting another clot while on warfarin
Reply #3 by Sue
Posted: January 19, 2010 at 08:21
Thanks for your replies.
So from what I can gather if you get another clot whilst on warfarin, the treatment is to continue taking the warfarin (ie no change) ?
After developing a 2nd PE 3 months after stopping my first course of warfarin I'm slighly paranoid about any ache or pain I get, despite the fact I'm taking warfarin for the long term.
Is there any point in having further scans done to check for new clots if there is no additional treatment ?
15066
Re: Getting another clot while on warfarin
Reply #4 by Candice
Posted: January 19, 2010 at 12:52
Hi Sue . My hubby is Factor 5 so he has warfarin for life . If u are worried re clots u must get scans now , tommorrow , promise us OK . ..You will feel sooo much better when u can see hopefully you are clot free . U can't be looking over your shoulder being worried Sue . Every clot is different and treatment will be too . Best to hit on it straight up , then to let it grow to a bigger problem . You don't want to go there ..
Medical folks will look after you real fast if you are concerned or suspect clot . My hubby is really lucky today , he just saved his life .
This 2nd clot is way different in how it showed itself all symptoms different from 1st clot 12 months ago.
Also treatment is slightly different this time , as there is also a infection at clot site gets tricky now , medication is different , and docs really informing hubby of dos and don'ts an instead of hubby resenting condition , hubby now like you wants to be 100 percent informed . Note 1st doctor saw him 2 days ago , was not concerned , today hubby presented at hospital , clot is groin to knee , fermoral vein with infection , scan was the difference that sorted it all out .Best wishes for your scan .
Cheers
15067
Re: Getting another clot while on warfarin
Reply #5 by Anna
Posted: June 10, 2012 at 22:26
I am taking warfarin for two blood clots in my right leg but I am now experiencing
awful shoulder pain and am unable to sleep at night any advise?
25194
Re: Getting another clot while on warfarin
Reply #6 by Ken
Posted: June 12, 2012
I've been on Warfarin 5's and 6's for 3 yrs now (for right calf). Now my vein valves are starting to hurt all over my right thigh, but there is no swelling - unlike when I got my calf DVT there was considerable swelling. So I'm wondering if maybe I have problem in my right thigh now? That the clot has spread from the right calf to the right thigh? I think I am going to go in and get a doppler Ultra check. It is possible to have a clot with no swelling, and YES my hemotologist told me that it is possible to get a clot while on Warfarin ESPECIALLY if your INR is sub 2.0 (2.0 - 3.0) is the theraputic range.
25200
Re: Getting another clot while on warfarin
Reply #7 by Brenda
Posted: November 18, 2013 at 18:07
I was diagnosed with a clot about 2 months ago located
behind left knee. After 2 months on warfarin I think I have
another clot in my right leg the pain started just like it did
in the left leg. I too was under the impression that the
warfarin would prevent future clots but guess I was wrong.
I have so much pain that I compare it to having a baby and
nothing seems to help.

28198
Re: Getting another clot while on warfarin
Reply #8 by april
Posted: November 25, 2013 at 14:22
Hello im a 29 year old female and the answer to everyones consern is yes you canget
another clot while on warfarin cause its happen to me back in 2008 i got a blood clot in my
lung (pulmonary embolizm was on warfarin for year and half was taken off then in april of
2013 they found 2 blood clots in my left leg (DVT) and currently taking 7mg warfarin and
went to ER today 11/25/13) they found 3 clots in my legs 2 in my right leg and 1in my left
leg i was told to get another ultra sound done within one week they told me that i was
theraputic on my levels the next step was to have surgery where they can put a filter in right
under my heart so a clot wont go to my heart cause im getting the clot while on warfarin
28220
Re: Getting another clot while on warfarin
Reply #9 by april
Posted: November 25, 2013 at 14:27
Hello im a 29 year old female and the answer to everyones consern is yes you canget
another clot while on warfarin cause its happen to me back in 2008 i got a blood clot in my
lung (pulmonary embolizm was on warfarin for year and half was taken off then in april of
2013 they found 2 blood clots in my left leg (DVT) and currently taking 7mg warfarin and
went to ER today 11/25/13) they found 3 clots in my legs 2 in my right leg and 1in my left
leg i was told to get another ultra sound done within one week they told me that i was
theraputic on my levels the next step was to have surgery where they can put a filter in right
under my heart so a clot wont go to my heart cause im getting the clot while on warfarin
28221
Re: Getting another clot while on warfarin
Reply #10 by april
Posted: November 25, 2013 at 14:29
Hello im a 29 year old female and the answer to everyones consern is yes you canget
another clot while on warfarin cause its happen to me back in 2008 i got a blood clot in my
lung (pulmonary embolizm was on warfarin for year and half was taken off then in april of
2013 they found 2 blood clots in my left leg (DVT) and currently taking 7mg warfarin and
went to ER today 11/25/13) they found 3 clots in my legs 2 in my right leg and 1in my left
leg i was told to get another ultra sound done within one week they told me that i was
theraputic on my levels the next step was to have surgery where they can put a filter in right
under my heart so a clot wont go to my heart cause im getting the clot while on warfarin
28222
   1
Reply to this topic    or     Start New Topic

Your Name:
Reply Subject: Re: Getting another clot while on warfarin
Comments:
(You may enter up to 3001 characters)

characters left

Type the characters shown in the image for verification 2: